Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 367, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 28, 2006, 4:59 PM EDT for Polk County, Tennessee. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2006, 4:59 PM EDT (20:59 UTC)
- Expired
- Jul 28, 2006, 6:00 PM EDT
- In force
- 61 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Polk County, TN
The radar
The Northeast Alabama radar (KHTX), 135 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.0 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 849 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1203 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 282059 SVRMRX TNC139-282200- /O.NEW.KMRX.SV.W.0367.060728T2059Z-060728T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 459 PM EDT FRI JUL 28 2006 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... POLK COUNTY IN EAST TENNESSEE * UNTIL 600 PM EDT * AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CONASAUGA...OR ABOUT 9 MILES SOUTH OF BENTON...AND MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PARKSVILLE BY 505 PM EDT 7 MILES NORTHWEST OF BIG FROG MOUNTAIN BY 510 PM EDT ARCHVILLE AND 6 MILES SOUTHEAST OF RELIANCE BY 520 PM EDT TURTLETOWN BY 540 PM EDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3510 8482 3493 8472 3508 8429 3528 8441 $$ DH
1 follow-up statement
000 WWUS54 KMRX 282135 SVSMRX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 535 PM EDT FRI JUL 28 2006 TNC139-282200- /O.CON.KMRX.SV.W.0367.000000T0000Z-060728T2200Z/ POLK TN- 535 PM EDT FRI JUL 28 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR POLK COUNTY... AT 534 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TURTLETOWN...OR ABOUT 7 MILES NORTH OF DUCKTOWN...MOVING NORTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... TURTLETOWN BY 540 PM EDT LAT...LON 3510 8482 3493 8472 3508 8429 3528 8441 $$ DH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:00 PM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jul 28, 3:00 PM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 300 PM EDT FRI JUL 28 2006 .SHORT TERM (TONIGHT AND SATURDAY)...SCATTERED THUNDERSTORMS HAVE DEVELOPED GENERALLY ALONG THE CUMBERLAND PLATEAU THIS AFTERNOON. THESE STORMS WILL TRACK TO THE NORTHEAST THROUGH THE REST OF THE AFTERNOON AND EARLY EVENING. THE AIR MASS OVER THE MRX CWA IS WEAKLY UNSTABLE WITH DECENT LOW LEVEL MOISTURE AND THERE IS THE POTENTIAL FOR A FEW OF THE STORMS TO REACH STRONG TO SEVERE LEVELS. THIS LINE OF STORMS IS THERMALLY DRIVEN AND SHOULD SIGNIFICANTLY WEAK WITH THE APPROACH OF SUNSET. HOWEVER...THERE IS A BAND OF SHOWERS AND TSTORMS THAT WILL PUSH INTO THE AREA THIS EVENING AND OVERNIGHT. THESE HAVE FORM IN ADVANCE OF A TROUGH OF LOW PRESSURE MOVING TOWARD THE AREA. THE BAND SHOULD PROVIDE A WIDER AREA OF COVERAGE. PRECIP WILL LINGER INTO SATURDAY MORNING WITH HIGH PRESSURE AND A SLIGHTLY DRIER AIR MASS BEGINNING TO MOVE IN LATE SATURDAY. .LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)...MODELS ARE IN GOOD AGREEMENT THAT DEEP MOISTURE WILL MOVE EAST AND SOUTH OF THE FORECAST AREA BY SUNDAY. HOWEVER...LOW LEVEL MOISTURE AND A SLIGHTLY UNSTABLE AIRMASS WILL REMAIN IN PLACE THROUGHOUT NEXT WEEK...AS A LARGE BERMUDA HIGH CENTERED OVER THE WESTERN ATLANTIC CONTINUES TO DOMINATE THE SOUTHEAST REGION. AS A RESULT...EXPECT A TYPICAL SUMMERTIME PATTERN OVER THE FORECAST AREA WITH ISOLATED DIURNALLY- DRIVEN CONVECTION EACH DAY NEXT WEEK. AS FOR TEMPS...HAVE GENERALLY FOLLOWED A PERSISTENCE FORECAST WITH SLIGHTLY ABOVE NORMAL TEMPS. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 73 87 72 90 / 60 60 30 30 KNOXVILLE MCGHEE TYSON AIRPORT, TN 72 86 71 90 / 60 50 30 30 OAK RIDGE, TN 72 86 71 90 / 60 50 30 30 TRI CITIES AIRPORT, TN 68 84 66 88 / 60 50 30 30 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && MJB/DMG
Hazardous weather outlook, Jul 28, 10:30 AM EDT, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 1030 AM EDT FRI JUL 28 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-291000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 1030 AM EDT (930 AM CDT) FRI JUL 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A VERY MOIST AIRMASS WILL BE IN PLACE ACROSS THE REGION BY TONIGHT. AS A RESULT...A FEW THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL WHICH COULD RESULT IN SOME FLOODING OF LOW LYING AND FLOOD PRONE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LOCALLY HEAVY RAINFALL WILL AGAIN BE POSSIBLE ON SATURDAY WITH A FEW THUNDERSTORMS. OTHERWISE...ONLY A FEW ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND SATURDAY FOR RAINFALL REPORTS. DMG
In the hours before
Special weather statement, Jul 28, 2:22 PM EDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 222 PM EDT FRI JUL 28 2006 TNZ013-281915- CAMPBELL- 222 PM EDT FRI JUL 28 2006 ...A STRONG THUNDERSTORM WAS AFFECTING CAMPBELL COUNTY... AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF LA FOLLETTE....MOVING NORTHEAST AT 20 MPH. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. SUSTAINED WINDS OR GUSTS UP TO 40 TO 50 MPH...HAIL OF PEA TO LESS THAN PENNY SIZE...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THESE THUNDERSTORMS. ANY FURTHER STRENGTHENING OF THESE STORMS MAY REQUIRE ISSUANCE OF A WARNING. MJB
Special weather statement, Jul 28, 2:45 PM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 245 PM EDT FRI JUL 28 2006 TNZ098-281915- MARION- 145 PM CDT FRI JUL 28 2006 ...STRONG THUNDERSTORMS WERE AFFECTING MARION COUNTY... AT 142 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF WHITWELL TO JASPER....MOVING EAST AT 20 MPH. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS. SUSTAINED WINDS OR GUSTS UP TO 40 TO 50 MPH...HAIL OF PEA TO LESS THAN PENNY SIZE...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THESE THUNDERSTORMS. ANY FURTHER STRENGTHENING OF THESE STORMS MAY REQUIRE ISSUANCE OF A WARNING. MJB
Special weather statement, Jul 28, 3:01 PM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 301 PM EDT FRI JUL 28 2006 TNZ098-282000- MARION- 201 PM CDT FRI JUL 28 2006 ...A STRONG THUNDERSTORM WAS AFFECTING MARION COUNTY... AT 154 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WHITWELL....MOVING NORTHEAST AT 20 MPH. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. SUSTAINED WINDS OR GUSTS UP TO 40 TO 50 MPH...HAIL OF PEA TO LESS THAN PENNY SIZE...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THESE THUNDERSTORMS. ANY FURTHER STRENGTHENING OF THESE STORMS MAY REQUIRE ISSUANCE OF A WARNING. MJB
Special weather statement, Jul 28, 3:04 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 304 PM EDT FRI JUL 28 2006 TNZ037-282000- UNION- 304 PM EDT FRI JUL 28 2006 ...A STRONG THUNDERSTORM WAS AFFECTING UNION COUNTY... AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF MAYNARDVILLE....MOVING NORTHEAST AT 20 MPH. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. SUSTAINED WINDS OR GUSTS UP TO 40 TO 50 MPH...HAIL OF PEA TO LESS THAN PENNY SIZE...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THESE THUNDERSTORMS. ANY FURTHER STRENGTHENING OF THESE STORMS MAY REQUIRE ISSUANCE OF A WARNING. MJB
Special weather statement, Jul 28, 3:13 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 313 PM EDT FRI JUL 28 2006 TNZ081-082-282000- BLEDSOE-SEQUATCHIE- 213 PM CDT FRI JUL 28 2006 ...STRONG THUNDERSTORMS WERE AFFECTING BLEDSOE AND SEQUATCHIE COUNTIES... AT 206 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF DAYTON TO 8 MILES SOUTH OF DUNLAP....MOVING EAST AT 25 MPH. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS. SUSTAINED WINDS OR GUSTS UP TO 40 TO 50 MPH...HAIL OF PEA TO LESS THAN PENNY SIZE...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THESE THUNDERSTORMS. ANY FURTHER STRENGTHENING OF THESE STORMS MAY REQUIRE ISSUANCE OF A WARNING. MJB
Special weather statement, Jul 28, 3:17 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 317 PM EDT FRI JUL 28 2006 TNZ036-282000- ANDERSON- 317 PM EDT FRI JUL 28 2006 ...A STRONG THUNDERSTORM WAS AFFECTING ANDERSON COUNTY... AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF CLINTON....MOVING NORTHEAST AT 35 MPH. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. SUSTAINED WINDS OR GUSTS UP TO 40 TO 50 MPH...HAIL OF PEA TO LESS THAN PENNY SIZE...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THESE THUNDERSTORMS. ANY FURTHER STRENGTHENING OF THESE STORMS MAY REQUIRE ISSUANCE OF A WARNING. MJB
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 3:31 PM EDT | Severe Thunderstorm Warning | MRX | Anderson | 29 min |
| Jul 28, 4:09 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Knox, Roane | 66 min |
| Jul 28, 4:24 PM EDT | Severe Thunderstorm Warning | MRX | Grainger | 51 min |
| Jul 28, 4:26 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Loudon, Monroe | 64 min |
| Jul 28, 4:35 PM EDT | Severe Thunderstorm Warning | MRX | Hamblen, Hawkins | 55 min |
| Jul 28, 4:51 PM EDT | Severe Thunderstorm Warning | MRX | Jefferson, Sevier | 54 min |
| Jul 28, 5:15 PM EDT | Severe Thunderstorm Warning | MRX | Grainger | 30 min |
| Jul 28, 5:24 PM EDT | Severe Thunderstorm Warning | MRX | Hawkins, Sullivan | 66 min |
| Jul 28, 5:37 PM EDT | Severe Thunderstorm Warning | MRX | Sequatchie | 20 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.